Entity

Time filter

Source Type


Chakrabarti S.,Post Graduate Institute of Medical Education and Research | Khemka V.K.,Post Graduate Institute of Medical Education and Research | Banerjee A.,Post Graduate Institute of Medical Education and Research | Banerjee A.,ICARE Institute of Medical science and Research | And 3 more authors.
Aging and Disease | Year: 2015

Alzheimer's disease (AD), the major cause of dementia among the elderly world-wide, manifests in familial and sporadic forms, and the latter variety accounts for the majority of the patients affected by this disease. The etiopathogenesis of sporadic AD is complex and uncertain. The autopsy studies of AD brain have provided limited understanding of the antemortem pathogenesis of the disease. Experimental AD research with transgenic animal or various cell based models has so far failed to explain the complex and varied spectrum of AD dementia. The review, therefore, emphasizes the importance of AD related risk factors, especially those with metabolic implications, identified from various epidemiological studies, in providing clues to the pathogenesis of this complex disorder. Several metabolic risk factors of AD like hypercholesterolemia, hyperhomocysteinemia and type 2 diabetes have been studied extensively both in epidemiology and experimental research, while much less is known about the role of adipokines, pro-inflammatory cytokines and vitamin D in this context. Moreover, the results from many of these studies have shown a degree of variability which has hindered our understanding of the role of AD related risk factors in the disease progression. The review also encompasses the recent recommendations regarding clinical and neuropathological diagnosis of AD and brings out the inherent uncertainty and ambiguity in this area which may have a distinct impact on the outcome of various population-based studies on AD-related risk factors. Source


Srivastava N.K.,Central Institute of Psychiatry | Khanra S.,ICARE Institute of Medical science and Research | Chail V.,Central Institute of Psychiatry | Khess C.R.J.,Central Institute of Psychiatry
Asian Journal of Psychiatry | Year: 2015

Like prevalence of abnormal cavum septum pellucidum in patients of schizophrenia remains controversial, its role in clinical outcome, duration of illness and effect on treatment remains less understood as well. Our study examined clinical correlates of enlarged cavum septum pellucidum in schizophrenia. A total of 139 patients diagnosed with schizophrenia during the year 2012 and 2013 were taken for the study. We compared them in respect to the presence and absence of enlarged cavum septum pellucidum. We found 16 patients with enlarged cavum septum pellucidum and were compared with those without enlarged cavum septum pellucidum for socio-demographic and clinical variables. We also correlated these clinical variables with dimension of cavum septum pellucidum. We found statistically significant increased current age and duration of illness in patients with enlarged cavum septum pellucidum. The implications of these findings are discussed with possible confounding effect of current age on neuroimaging. No meaningful correlation was found. No difference in clinical variables was found. Retrospective design and use of computed tomography were limitation of our study. © 2015 Elsevier B.V. Source


Biswas S.,Medical College | Bandyopadhyay C.,Medical College | Dalal D.,ICARE Institute of Medical science and Research | Roy S.,Medical College
Journal of Indian Academy of Forensic Medicine | Year: 2015

Suicide is a potential threat to our society at present. Young aged boys and girls are most common victims of suicide. Social, economic factors play major role in commission of suicide. People may attempt suicide adopting various means like hanging, burning, poisoning etc. Sometimes multiple methods are adopted at a time. In this case we will discuss such a case where a young aged male person committed suicide using various means. The victim cut his throat at two places and also anterior aspects of both the forearms at a time. Hesitation cut marks were present over neck and right forearm. Presence of poison in the stomach was incidental finding. A painful death was the ultimate fate of the life reflecting an intense depressive state of the mind resulting from long term unemployment. Our goal is to make the society aware so that similar incidences can be prevented to some extent in future by proper precautionary measure and counselling. Source


Sen S.,ICARE Institute of Medical science and Research
Journal of Clinical and Diagnostic Research | Year: 2016

Stevens-Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN) are the most Severe Cutaneous Adverse Reactions (SCARs) which mainly caused by exposure to drugs and having significant morbidity and mortality. TEN represents an immunologic reaction to a foreign antigen and is most often caused by drugs. Nevirapine (NVP), a non-nucleoside reverse transcriptase inhibitor (NNRTI) is an important component of Highly Active Antiretroviral Therapy (HAART). It is sometimes associated with life-threatening adverse reactions. Here, we report the fatal case of 72-year-old male who developed TEN secondary to intake of nevirapine. This fatal case report will increase awareness among treating physicians for careful monitoring of patients on NNRTI-based antiretroviral therapy and better counseling of the patient on NVP regimen for early identification and reporting of SCARs so that fatalities due to adverse drug reactions can be prevented with timely intervention. © 2016, Journal of Clinical and Diagnostic Research. All rights reserved. Source


Khanra S.,ICARE Institute of Medical science and Research | Sethy R.R.,Institute of Medical science | Munda S.K.,Central Institute of Psychiatry | Khess C.R.J.,Central Institute of Psychiatry
Clinical Psychopharmacology and Neuroscience | Year: 2016

Clozapine is a gold standard medication and drug of choice in refractory schizophrenia. Among many of its fatal side effects, delirium is less reported and inconsistently recognized by clinicians. We here present a case of delirium which emerged during retreatment with clozapine in a patient of paranoid schizophrenia. A patient diagnosed with paranoid schizophrenia, was restarted on clozapine after he left medications and became symptomatic. He was delirious on 22nd day after clozapine was restarted. Clozapine was stopped and the patient was managed with standard treatment for delirium. After one week interval, clozapine was restarted. Delirium was not noted till 6 weeks of his hospital stay. Clozapine induced central anticholinergic toxicity or clozapine induced seizure might cause delirium in index case. Limited literature exist delirium with clozapine. Clinicians must have high index of suspicion to detect delirium during clozapine therapy. More researches should focus to explore the association between delirium and clozapine. Copyright © 2016, Korean College of Neuropsychopharmacology. Source

Discover hidden collaborations